MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER; TEMPERATURE SENSING CATHETER (SILICONE)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER; TEMPERATURE SENSING CATHETER (SILICONE)
Model Number 119110
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that it was difficult to deflate due to the balloon roll.As per additional information received via email on 15 sep 2020 from ibc representative, it seemed that there was no visible defect on the balloon.
 
Additional Manufacturer Narrative
The reported event was unconfirmed since the problem could not be reproduced.Visual inspection noted one silicone temperature-sensing foley catheter was received.Visual evaluation noted no obvious defects.There was no ridge found on the balloon on return.The balloon was inflated with 3.5ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water).The balloon rested for 30 minutes without leaks and passively deflated without issue or cuffing, returning 10ml of solution.This meets specifications as "balloon must not be stretched, wrinkled, or deformed." although the reported event was unconfirmed, the most likely potential root cause for the reported failure could be oven failure.The device history record review was not required as the reported event was unconfirmed.The instructions for use were found adequate and state the following: "caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile unless package is opened or damaged.Warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone and may cause balloon to burst.Caution: do not aspirate urine through the drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities 8 fr.And 10 fr.(3cc balloon): use 3.5cc sterile water 12 fr.(5cc balloon): use 5.5cc sterile water 14 fr.And larger (5cc balloon): use 10cc sterile water do not exceed recommended capacities.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile unless package is opened or damaged.Warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone and may cause balloon to burst.Caution: do not aspirate urine through the drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities 8 fr.And 10 fr.(3cc balloon): use 3.5cc sterile water 12 fr.(5cc balloon): use 5.5cc sterile water 14 fr.And larger (5cc balloon): use 10cc sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Caution: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone balloon foley catheters.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Note: compatible only with the bard criticore monitor, bard urotrack 224 monitor, and other 400-series temperature monitors.Interchangeability + 0.2oc at 37oc.Warning: this product should never be connected to the temperature monitor or connected to a cable during an mri procedure.Failure to follow this guideline may result in serious injury to the patient.It is important to closely follow these specific conditions that have been determined to permit the examination to be conducted safely.Any deviation may result in a serious injury to the patient.Caution: as with all temperature probes, in the presence of rf energy sources, local heating, temperature errors, and probe damage may occur.Do not stretch catheter.This will cause repositioning of probe.Do not use stylet.This will cause stretching of catheter.".
 
Event or Problem Description
It was reported that it was difficult to deflate due to the balloon roll.As per additional information received via email on 15sep2020 from ibc representative, it seemed that there was no visible defect on the balloon.

Brand Name
BARDEX ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER
Common Device Name
TEMPERATURE SENSING CATHETER (SILICONE)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10607186
Report Number1018233-2020-06260
Device Sequence Number2631018
Product Code EZL
UDI-Device Identifier00801741046001
UDI-Public(01)00801741046001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2024
Device Model Number119110
Device Catalogue Number119110
Device Lot NumberNGDT0371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1